Oct 16, 2005
Any Doctor (with the most eperience with this question),
I just recently was prescribed sustiva, truvada, and smz/tmp ds about a month ago. The problem is about half a month on the treatment. I noticed that the pharmacy gave me only 200mg caps of Sustiva when the bottle was labeled 600mg caps. As directed from the label I only took one a day of the 200mg for about half a month. I developed a horrible rash, fever, body aches(joints). half way through the month. The doctor just thought it was a reaction to sustiva and nothing more. Finally, I was looking at a medicine chart and noticed how the adult dosage of sustiva didn't look like my medicine. The pharamcy made a huge mistake and gave me the right prescription and i've been on the correct dosage of sustiva for less then a month now. The rash went away and I hardly have any side effects. My question is given what i've told you and based on your expereince, have my chances for sustiva totally been messed up? I just did some blood work today and will see my doctor next week. So we'll see what the results say. However, I'm still curious to have other comments on this matter from other doctors.
Response from Dr. Wohl
There is a risk that you had suboptimal levels of Sustiva in your blood and that you could have cultivated resistance. However, this is hardly assured. The rate your virus was replicating during the two weeks could have dropped dramatically due to the Truvada (and 200 mg of Sustiva) so that opportunities for a resistance mutation to emerge could have been extremely low.
If a resistance test was done recently, you whould know.
Your story points to the need for all of us to be vigilant and understand as much as we can about the medications we are taking. Pharmacists and doctors make mistakes. We can catch these when we know what we should be taking after doing our own research.
Does neuropathy predict HIV progression?
Neurological Manifestations of long term survivor
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.